Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS Des Moines, IA

May 29, 20134 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 29, 2013, 2:24 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 2:24 PM CDT (19:24 UTC)
Expired
May 29, 2013, 8:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:26 PM CDTFLASH FLOODEldora, IAWATER OVER MANY COUNTY ROADS IN THE EASTERN PART OF THE COUNTY.
May 29, 4:29 PM CDTFLASH FLOODHolland, IAMANY COUNTY ROADS CLOSED DUE TO FLOODING THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WGUS53 KDMX 291924
FFWDMX
IAC023-069-075-083-300130-
/O.NEW.KDMX.FF.W.0030.130529T1924Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
224 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...

* UNTIL 830 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AN INCH AND A HALF TO TWO INCHES OF RAINFALL HAS      
  FALLEN ACROSS THE WARNED AREA...WITH ADDITIONAL RAINFALL OF 1 TO 2 
  INCHES POSSIBLE OVER THE NEXT FEW HOURS IS EXPECTED AS MORE STORMS 
  MOVE OVER THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLISON...APLINGTON...CLARKSVILLE...ELDORA...GREENE...GRUNDY
  CENTER...PARKERSBURG...REINBECK AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$
5 follow-up statements
025 
WGUS73 KDMX 292041
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CDT WED MAY 29 2013

IAC023-069-075-083-300130-
/O.CON.KDMX.FF.W.0030.000000T0000Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
341 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...EASTERN
FRANKLIN...GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 830 PM
CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING BACK INTO THE WARNED 
AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH 
5PM CDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...ELDORA...GREENE...GRUNDY
CENTER...PARKERSBURG...REINBECK AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$

BEERENDS
978 
WGUS73 KDMX 292138
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CDT WED MAY 29 2013

IAC023-069-075-083-300130-
/O.CON.KDMX.FF.W.0030.000000T0000Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
438 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...EASTERN
FRANKLIN...GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 830 PM
CDT...

AT 437 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN MAY LOCATIONS ACROSS THE AREA. SEVERAL 
ROADS WERE AFFECTED IN AND AROUND PARKERSBURG WITH WATER OVER THE 
ROAD AND STREET FLOODING IN TOWN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...ELDORA...GREENE...GRUNDY
CENTER...PARKERSBURG...REINBECK AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$

BEERENDS
010 
WGUS73 KDMX 292220
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT WED MAY 29 2013

IAC023-069-075-083-300130-
/O.CON.KDMX.FF.W.0030.000000T0000Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
520 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...EASTERN
FRANKLIN...GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 830 PM
CDT...

AT 519 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING WITH WATER OVER SEVERAL ROADS IN HARDIN 
GRUNDY AND BUTLER COUNTIES. WATER WAS REPORTED OVER ROADS THROUGHOUT 
PARKERSBURG AND IN THE AREAS SURROUNDING PARKERSBURG. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...ELDORA...GREENE...GRUNDY
CENTER...PARKERSBURG...REINBECK AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$

BEERENDS
651 
WGUS73 KDMX 292302
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT WED MAY 29 2013

IAC023-069-075-083-300130-
/O.CON.KDMX.FF.W.0030.000000T0000Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
602 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...EASTERN
FRANKLIN...GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 830 PM
CDT...

AT 602 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN WITH WATER OVER SEVERAL ROADS ACROSS 
HARDIN...BUTLER...AND GRUNDY COUNTIES. STREET FLOODING WAS REPORTED 
IN AND AROUND PARKERSBURG.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...ELDORA...GREENE...GRUNDY
CENTER...PARKERSBURG...REINBECK AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$

BEERENDS
109 
WGUS73 KDMX 300130
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT WED MAY 29 2013

IAC023-069-075-083-300144-
/O.EXP.KDMX.FF.W.0030.000000T0000Z-130530T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
830 PM CDT WED MAY 29 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BUTLER...EASTERN
FRANKLIN...GRUNDY AND NORTHEASTERN HARDIN COUNTIES WILL BE ALLOWED TO
EXPIRE AT 830 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER SIGNIFICANT FLOODING REMAINS ACROSS PORTIONS OF THE AREA 
AFFECTING NUMEROUS ROADWAYS. THEREFORE THIS WARNING WILL BE REPLACED 
WITH AN AREAL FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4230 9253 4235 9330 4291 9315 4291 9255
      4247 9256 4247 9253

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 12:52 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 29, 12:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1252 PM CDT WED MAY 29 2013

.SHORT TERM.../TODAY/...
ISSUED AT 330 AM CDT WED MAY 29 2013

MAIN CONCERN FOR FORECAST TODAY ONCE AGAIN BECOMES PRECIPITATION
CHANCES. OVERNIGHT PRECIPITATION WILL PULL EAST OF THE AREA.
HOWEVER...MODELS INDICATE PRECIPITATION DEVELOPMENT NEAR EASTERN KS
WITH NOSE OF LLJ BEGINNING TO PUSH INTO THE REGION ALONG WITH
FORCING. DO NOT HAVE HIGH CONFIDENCE IN THIS DEVELOPMENT...THOUGH
THERE ARE SOME HINTS ON RADAR THAT SOME DEVELOPMENT MAY BE BEGINNING
IN THE AREA...AND WILL INCLUDE CHANCES FOR PRECIPITATION IN THE
MORNING HOURS ACROSS THE SOUTH/SOUTHWEST LIFTING QUICKLY NORTH
THROUGH THE MORNING. IF PRECIPITATION OCCURS MAY LINGER ACROSS THE
NORTH INTO THE EARLY AFTERNOON HOURS WITH BOUNDARY EXPECTED TO
LIFT NORTH. MAIN CONCERN HOWEVER IS WITH AFTERNOON DEVELOPMENT OF
CONVECTION. EXPECT DEVELOPMENT IN EASTERN NEBRASKA/WESTERN IOWA IN
THE MID/LATE AFTERNOON WITH FRONT/DRY LINE IN CENTRAL KANSAS
EXPECTED TO PUSH EAST. CAPE VALUES ARE ONCE AGAIN HIGH ACROSS THE
WEST...2000-3000 J/KG WITH GOOD SHEAR AS WELL. THUNDERSTORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

FOG WILL ONCE AGAIN PERSIST ACROSS THE NORTH THROUGH THE EARLY
MORNING HOURS. HOWEVER...WITH SLIGHTLY DRIER CONDITIONS IN THE
NORTH/DEW POINTS DO NOT ANTICIPATE WIDESPREAD DENSE FOG AND WILL NOT
ISSUE AND ADVISORY ATTM...THOUGH LOCALIZED AREAS OF DENSE FOG ARE
POSSIBLE THROUGH THE MORNING HOURS. TEMPERATURES WILL BE SLIGHTLY
COOLER THAN TUESDAY BEHIND BOUNDARY...THOUGH ONCE AGAIN COULD SEE
HIGHER TEMPS IF SKIES CLEAR ACROSS THE CWA.

.LONG TERM.../TONIGHT THROUGH TUESDAY/...
ISSUED AT 330 AM CDT WED MAY 29 2013

WITH MCS AGAIN FORCING OUTFLOW SOUTH OF REGION LAST NIGHT...NOT MUCH
CHANGE FROM PREVIOUS CONDITIONS THROUGH EARLY PORTION OF FORECAST
PERIOD OTHER THAN APPROACH OF MAIN SHORTWAVE TO AFFECT IOWA FROM
TONIGHT THROUGH EARLY FRIDAY.  LOW OVER EASTERN COLORADO TONIGHT
WILL BEGIN TO LIFT NORTHEAST AS STRONGER WESTERLIES GET CLOSER TO
ROCKIES BY 12Z WED. THIS WILL FINALLY ALLOW FOR THE ENTIRE SYSTEM TO
MAKE A TRANSITION EAST OF AREA BY FRIDAY NIGHT...BUT THERE WILL BE
PLENTY TO DEAL WITH BEFORE ITS ALL OVER.  AS THE FIRST OF TWO UPPER
LEVEL SHORT WAVES ARRIVE TONIGHT...STRENGTHENING WIND FIELDS ALOFT
WILL SUPPORT MORE ORGANIZED STORMS JUST TO THE WEST OF REGION IN
EASTERN NEBRASKA AND KANSAS EARLY IN THE PERIOD MOVING EAST
OVERNIGHT THROUGH THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND SOME
SEVERE WEATHER IS A POSSIBILITY OVERNIGHT INTO EARLY THURSDAY
MORNING WITH THE GREATER THREAT FOR HEAVY RAIN INITIALLY WEST. AS A
CLUSTER OF STORMS MOVES EAST OVERNIGHT...THE THREAT OF HEAVY RAIN
MOVES WITH IT THROUGH THE EARLY MORNING HOURS AND CONTINUES INTO
THURSDAY. WITH THE WIND FIELDS RATHER STRONG OVERNIGHT...SOME
POTENTIAL FOR LATE NIGHT OR EARLY MORNING SUPERCELLS ACROSS THE
SOUTH ENHANCED BY THE LOW AND MID LEVEL FLOW. THE FIRST CLUSTER OF
STORMS SHOULD MOVE NORTHEAST WITH A BRIEF BREAK BEFORE ANOTHER
ROUND OF STORMS QUICKLY FORMS AS THE SECOND SHORT WAVE APPROACHES
THE AREA THURSDAY MORNING. THE STRONGER H500 SHORT WAVE WILL
CONTINUE STORMS FOR MOST OF THE DAY ON THURSDAY BRINGING THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TO THE AREA. HIGHS ON
THURSDAY WILL BE TEMPERED DOWN INTO THE LOWER TO MID 70S ACROSS
THE REGION DUE TO THE OVERCAST AND RAINFALL. SOME QUESTIONS AS TO
THE STRENGTH OF SEVERE WEATHER ON THURSDAY. THOUGH THE WIND FIELDS
SUPPORT BETTER CHANCES FOR SEVERE WEATHER...THE ONGOING CONVECTION
AND CLOUDS MAY SUPPRESS THE OVERALL INSTABILITY AND FAVOR
AGAIN...HEAVY RAINFALL ACROSS THE AREA. WITH ANOTHER PERIOD OF
EXTENDED RAINS...POTENTIAL FOR AT TWO PERIODS OF 1-2 INCH RAINS A
REAL POSSIBILITY FROM THIS EVENING THROUGH THURSDAY NIGHT. THIS
COULD LEAD TO MORE FLASH FLOODING AND RIVER RISES THROUGH THE END
OF THE WEEK. AT THIS TIME THERE IS LITTLE CONSENSUS IN THE
PLACEMENT OF THE HEAVIEST RAINFALL OVER THE NEXT 72 HOURS...A
PERSISTENT CHALLENGE OVER THE PAST FEW DAYS FOR EACH EVENT.
LOOKING AT ALL THE DATA...THE PREFERRED AREAS APPEAR TO BE THE
SOUTHEAST ONCE AGAIN FROM ABOUT A LINE FROM NEAR WATERLOO
SOUTHWEST TO AUDUBON. WILL LET THE DAY SHIFT LOOK OVER ONE MORE
SET OF MODEL RUNS TO DETERMINE THE EXTENT OF ANY HEADLINES FOR
THIS UPCOMING EVENT. AFTER THIS SYSTEM PASSES TO THE EAST...
TEMPERATURES COOL OFF OVER THE WEEKEND WITH A GRADUAL WARMUP AGAIN
EARLY NEXT WEEK. AS THAT OCCURS...WILL BE LOOKING AT ADDITIONAL
WARM AIR ADVECTION RAINFALL ACROSS THE REGION BEGINNING ON
TUESDAY.

&&

.AVIATION...29/18Z
ISSUED AT 1252 PM CDT WED MAY 29 2013

SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA
CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD
BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE
EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE
THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE
THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS
EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER
ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE
TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE
PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS
EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD.

&&

.HYDROLOGY...
ISSUED AT 330 AM CDT WED MAY 29 2013

WITH A MORE SIGNIFICANT STORM APPROACHING LATE TONIGHT THROUGH
THURSDAY EVENING THE THREAT FOR ADDITIONAL LOCALLY HEAVY RAINFALL
WILL ONCE AGAIN INCREASE ACROSS THE REGION. THE MAIN FOCUS OF ANY
REPEATED RAINFALL LOOKS ONCE AGAIN TO FAVOR THE SOUTHEAST THIRD TO
HALF OF THE FORECAST AREA. WITH AT LEAST TWO ROUNDS OF 1-2 INCH
RAINFALL EXPECTED FROM THIS EVENING THROUGH THURSDAY...THERE
MAY AGAIN BE A RISK OF MORE FLASH FLOODING ACROSS PORTIONS OF THE
FORECAST AREA ALONG WITH ADDITIONAL PRESSURE ON RIVER LEVELS OVER
THE NEXT 3 TO 5 DAYS. LOOK TO LATER STATEMENTS OR POSSIBLE WATCHES
CONCERNING THIS UPCOMING RAINFALL EVENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
EVENING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-
DECATUR-GRUNDY-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-UNION-WAPELLO-WARREN-WAYNE.

FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS-
AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-
EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-TAYLOR-WEBSTER-WINNEBAGO-
WORTH-WRIGHT.

&&

SHORT TERM...AWB
LONG TERM...REV
AVIATION...BEERENDS
HYDROLOGY...REV
Hazardous weather outlook, May 29, 5:01 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT WED MAY 29 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
501 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA
TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD
AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN
THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING
LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH
FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE
ALREADY SEEN FLOODING THIS WEEK.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY
FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE
APPRECIATED.

REV

In the hours before

Local storm report, May 29, 11:39 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HAIL             RIPPEY                  41.93N 94.20W
05/29/2013  E1.00 INCH       GREENE             IA   TRAINED SPOTTER

            QUARTER SIZE HAIL AND SMALLER. LASTED ABOUT THREE
            MINUTES.

&&

SKOW
Local storm report, May 29, 11:46 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             4 E BERKLEY             41.94N 94.03W
05/29/2013  E1.00 INCH       BOONE              IA   TRAINED SPOTTER

            LASTED ABOUT A MINUTE.

&&

SKOW
Local storm report, May 29, 11:50 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             3 S OGDEN               42.00N 94.03W
05/29/2013  M1.50 INCH       BOONE              IA   EMERGENCY MNGR

            COVERED THE GROUND. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, May 29, 12:01 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HAIL             2 E OGDEN               42.04N 93.99W
05/29/2013  E0.88 INCH       BOONE              IA   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL.

&&

SKOW
Local storm report, May 29, 12:23 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1223 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             OGDEN                   42.04N 94.03W
05/29/2013  E0.88 INCH       BOONE              IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, May 29, 12:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 PM CDT WED MAY 29 2013

IAZ004>007-015>017-023>026-035>037-047-048-291900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-WEBSTER-HAMILTON-HARDIN-BOONE-
STORY-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...FORT DODGE...WEBSTER CITY...
ELDORA...BOONE...AMES
1227 PM CDT WED MAY 29 2013

...THUNDERSTORMS PRODUCING HAIL AND HEAVY RAIN...

SCATTERED THUNDERSTORMS WILL MOVE QUICKLY NORTHWARD FROM CENTRAL
INTO NORTHERN IOWA EARLY THIS AFTERNOON. SOME STORMS WILL PRODUCE
NICKEL SIZED HAIL...WIND GUSTS TO AROUND 45 MPH...AND LOCALLY
HEAVY RAINFALL.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTFlash Flood WarningDMXWapello6 hr
May 28, 7:17 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold43 min
May 28, 7:32 PM CDTFlash Flood WarningDMXAppanoose, Davis, Decatur, Ringgold, Taylor, Wayne6 hr
May 28, 7:49 PM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 28, 8:37 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis53 min
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Wapello71 hr
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Marion36 hr
May 29, 12:27 AM CDTAreal Flood WarningDMXAppanoose, Lucas, Mahaska, Monroe, Wapello, Wayne8 hr
May 29, 12:36 AM CDTAreal Flood WarningDMXWapello8 hr
May 29, 5:01 AM CDTRiver Flood WarningDMXLucas, Wayne41 hr
May 29, 11:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more56 hr
May 29, 11:11 AM CDTSevere Thunderstorm WarningDMXGreene, Guthrie34 min
May 29, 11:34 AM CDTSevere Thunderstorm WarningDMXBoone, Webster26 min
May 29, 12:51 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story24 min
May 29, 1:57 PM CDTSevere Thunderstorm WarningDMXDallas, Madison33 min
May 29, 2:26 PM CDTSevere Thunderstorm WarningDMXDallas, Polk34 min
May 29, 2:36 PM CDTSevere Thunderstorm WarningDMXHardin, Marshall, Story39 min
May 29, 2:52 PM CDTFlash Flood WarningDMXAdair, Dallas, Madison6 hr
May 29, 2:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story35 min
May 29, 2:58 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass32 min
May 29, 3:25 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story65 min
May 29, 3:28 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy62 min
May 29, 3:30 PM CDTFlash Flood WarningDMXGrundy, Hardin, Jasper, Marshall, Polk, Story6 hr
May 29, 3:54 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama51 min
May 29, 4:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama59 min
May 29, 4:13 PM CDTFlash Flood WarningDMXPolk3 hr
May 29, 4:16 PM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy44 min
May 29, 4:20 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie40 min
May 29, 4:27 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Poweshiek, Tama6 hr
May 29, 5:00 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Poweshiek, Tama45 min
May 29, 6:55 PM CDTAreal Flood WarningDMXPolk12 hr
May 29, 6:56 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy34 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.